View Full Version : feeling stupid...
04-14-2006, 08:04 AM
ok, i went to my uro today to see what he thought of my pain symptoms and what he thought we should do. well he did some kind of instill and i have no idea what kind. i know that they said there was lidocane but not sure about what else, i should have asked but i just wanted the pain to go away and didnt care what they did if it would get rid of the pain. i have been hurting for 2 months now, had several ultrasounds because of posible ovarian cyst (came back negative finally...)we think instead that there may be adhesions between my bladder, uterus, and ovaries....anyhow, the tech did the instill, told me to hold it atleast 45 min and told me to come back on Tuesday for another in a series of 6. i am starting to feel light-headed, dizzy, tired, a little back pain(around my kidneys) and im not sure what is going on. the drs office closed at noon for the holiday, i can leave a message and have a nurse call me back, but i didnt want to if this is normal....anybody have any suggestions? (posting this on both instillation boards)
Happy :bunny: Easter
04-14-2006, 12:03 PM
I would call my doctor, even though I too haven't had any experiences with instills, just to be on the safe side... Oh boy, it's after 7pm, um I do hope all turned out ok????
04-14-2006, 01:57 PM
sounds like he may have did a dmso cocktail, but unusaual for them to ask you to hold it that long. the normal amount of time is twenty mins, or longer if your able too. My uro always told me if it hurt to bad and I couldn't hold it to just let it out. I did the dmso treatments.
but since your not sure what they put in your bladder you should call the Dr. on call (hopefully its a Dr. that understand IC if not your Dr which would be best.), but tell them the side effects your having. Granted there are no quick fixes to this disease, and each treatment does take time to work to see if there will be any improvements.
The first set of installments i went threw (heparin installments) I admit i thought they where killing me. The pain was so unreal! those installments really double me over. I said then NO MORE! well after a year or so passed i was up against a wall, and decided okay i will try it again. I can't keep suffering like this, and I'm glad i did. I was faithful with those treatment also. A new study came out saying how heparin was safe to use up to three times a day. (Dr agree to this.) if needed. I'm glad I did it. I went into remission for 18 mths the first time. I lost remission for about two years but I'm back in remission again. It was worth it to me. Sadly where not all the same.
Please call the Dr. on call and tell them the side effects your having in the mean time try drinking a lot of water to flush this treatment out of your sytem.
use your heating pad or ice pack which ever feels best. (i've used both at one time before.)
If the dizziness dyes down try a hot shower or bath for pain relief.
tylonal, pain medicine, even a nerve pill like klonopins if your Dr had you on any, AZO, any type of anti bladder spasm medicine your DR may have gaven you.
those are just a few things i can think of to try to help.
I don't think you being dizzy is normal at all from an installment.
Sending you hugs and prayers.
04-14-2006, 02:05 PM
When I have DMSO instilled, I can taste it almost immediately and others can smell it on me. I do agree you should be talking with your doctor or the nurse there, if possible; if your doctor is not on call, then the doctor taking call for him should be able to give you some suggestions.
Sending healing thoughts,
04-14-2006, 04:14 PM
ok, i finally got through, my phone was acting up or their system was...the dizzyness has ebbed a little but im still having the spasms and my urethra is killing me. the back pain around the kidneys is still there and i started getting cold flashes a couple hours ago, but no fever...the dr on call (not mine) told me pretty much the same stuff yall had. he also told me which hospital to go to and have them call him if it doesnt get better....i will let yall know what is going on...
04-14-2006, 10:51 PM
Kari - usually a heparin, lidocaine and sodium bicarb instill won't produce these kinds of symptoms. My guess is it was DMSO, but we're only guessing at this point. Hope you feel better over the weekend.
04-15-2006, 12:25 AM
I agree with the others. I just wanted to add that it is possible that the instill may have caused you to get a UTI. That could cause the symptoms you are having too. I would go ahead and stop by your local Urgent Care type of facility and get your urine checked just to be on the safe side. Especially since you are unsure if the instill is causing these symptoms or if it is something else. I agree that it is probobly just your body adjusting to a new thing, but I still think you need to get this checked out just to be safe. Especially since some ICers are particularly prone to UTIs after instills. Hope you feel better soon! Hugs, Amy
04-16-2006, 05:04 PM
well there is no UTI, had it checked out at the local urgent care clinic. planning to call my dr in the morning as soon as the office is open. the symptoms have easied up quite a bit. still have pain in my back and i think a flare started up (more pain in pelvic area and legs...) will see what the dr says and see where we go from here on the bladder treatments and let yall know. thanks for the tips and the help, i will not do this again (not ask questions about my treatments, lol) for as long as i can use my mouth, brain, and instincts. i have felt like an idiot for the most of the weekend, but have chalked up to a learning experience (what doesnt kill us makes us stronger) and plan to take a great amount of learning from this lesson...hope that made since. thanks again and i will let yall know if your guesses were right. thanks for the support and not telling me too many times that im an idget-stick, lol (got that from hubby all weekend) thanks again for the help.
04-18-2006, 06:30 AM
ok, i lied. the culture came back on the urine pulled straight from my bladder before they did the instill, i have a bladder infection. they think that is why i had the reactions to the instill. it is a rescue instill with elmiron, bi-carb, lidocane, mercaine, and a steroid but i cant remember what is called. (started with a "s") going to wait untill next tuesday to do another instill to see if the infection is gone.
04-18-2006, 07:33 AM
LOL, I don't think you lied, ;) hee hee. Well, as unpleasant as UTI's are, at least now you have a reason and a cause for the reaction! Hopefully now you can get the right anti and get rid of it quick!!! :)
04-18-2006, 08:53 AM
This might be the only place in the world where people celebrate the fact that you have a bladder infection. Congrats! Maybe antibiotics will help then. I know I'm always so relieved when the test comes back positive! :bonk:
Amy (Mrs. B)
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.